MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCREW SELF-TAPPING 16MM; SCREW FIXATION INTRAOSSEOUS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCREW SELF-TAPPING 16MM; SCREW FIXATION INTRAOSSEOUS
Model Number 400.816.96
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: mqn.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation of a left 4th metacarpal, the 1.5mm titanium cortex screw broke right below the head of the screw upon final tightening.There was a surgical delay of twenty-five (25) minutes.The broken screw was removed by reaming over the top of the broken screw shaft and unscrewing with a heavy unknown needle driver.The procedure was successfully completed.There was no harm to the patient-reported.Concomitant device reported: unknown plate ( part#unknown, lot#unknown, quantity 1), unknown screws (part#unknown, lot#unknown, quantity unknown).This report is for one (1) 1.5mm ti cortex screw 16mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Event : subsequent follow-up with the reporter, additional information was received.It was further reported that the unknown plate was re-applied with new screws.No fragments remained inside the patient's body.The screw was removed easily after removing the unknown plate.There was no additional intervention and no medical intervention needed.The procedure was successfully completed.There was no harm to the patient-reported.The patient was stable.

Brand Name
1.5MM TI CORTEX SCREW SELF-TAPPING 16MM
Common Device Name
SCREW FIXATION INTRAOSSEOUS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8921737
Report Number2939274-2019-59989
Device Sequence Number16651145
Product Code DZL
UDI-Device Identifier10886982203793
UDI-Public(01)10886982203793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K981275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400.816.96
Device Catalogue Number400.816.96
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/10/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/20/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - SCREWS: TRAUMA; UNK - PLATES; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;